Florida, 2004

Damaging Wind in Florida, February 6, 2004

February 6, 2004 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Feb 6, 3:52 AM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Feb 6, 3:52 AM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
352 AM CST FRI FEB 6 2004

.SHORT TERM...BASE OF UPPER TROUGH OVER THE SOUTHERN PLAINS WILL
MOVE ACROSS THE SOUTHEAST STATES THROUGH SATURDAY...WITH SURFACE
HIGH PRESSURE BUILDING IN ITS WAKE. 09Z SURFACE ANALYSIS SHOWING
SURFACE COLD FRONT HAD PASSED THROUGH TUSCALOOSA...HATTIESBURG...AND
NEW ORLEANS...AND IS MAKING ITS WAY INTO THE NORTHWEST PORTION OF THE
CWA. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL ENCOMPASS
MOST OF THE FORECAST AREA...AT LEAST THROUGH THE MORNING HOURS...
AHEAD OF THE FRONT AS NEWLY DEVELOPED THUNDERSTORMS OVER THE
MISSISSIPPI DELTA ADVANCE NORTHEAST. WILL LET THE FLASH FLOOD WATCH
EXPIRE AT 600 AM AS THE LINE OF PRECIPITATION IS EXPECTED TO
ACCELERATE THROUGHOUT THE MORNING...AND CLEAR MOST OF OUR WESTERN
COUNTIES BY NOON.

OTHERWISE...HIGH TEMPERATURES WILL OCCUR FIRST THING THIS MORNING
WITH FALLING TEMPERATURES EXPECTED THROUGHOUT THE DAY AS COLD AIR
ADVECTION OCCURS UNDER CLOUDY SKIES. SKIES SHOULD CLEAR THE FORECAST
AREA OVERNIGHT...BUT WINDS SHOULD STAY UP ENOUGH TO KEEP TEMPERATURES
FALLING BELOW FREEZING. STAYED CLOSE TO MAV GUIDANCE THROUGH THE NEAR
TERM...WITH UPPER 40S/MID 50S ON SATURDAY...BELOW OR NEAR FREEZING
TEMPERATURES SATURDAY NIGHT. A HARD FREEZE WARNING MAY BE REQUIRED
SATURDAY NIGHT FOR THE FAR NORTHERN COUNTIES. FORECAST TO REMAIN
FAIRLY UNCHANGED THROUGH SUNDAY AS UPPER RIDGING PREVAILS AND DRY
CONDITIONS REMAIN.

&&

.EXTENDED...NO CHANGES PLANNED AT THIS TIME.

&&

.MARINE...MODERATE FRONT WILL PASS OVER COASTAL WATERS TODAY...
BRINGING SMALL CRAFT LEVEL WINDS TO MARINE AREAS IN ADDITION TO
CURRENT SMALL CRAFT SEAS. SEAS WILL SETTLE AS WIND DIRECTION SHIFTS
NORTHEASTERLY THROUGH THE WEEKEND AS HIGH PRESSURE PASSES OVER THE
LOWER MISSISSIPPI RIVER VALLEY AND SOUTHEASTERN CONUS. AS A SYSTEM
APPROACHES THE AL/NW FL COASTLINE LATE IN THE WEEKEND...FLOW WILL
SWITCH BACK TO ONSHORE...WITH A FRONT CROSSING COASTAL WATERS LATE
MONDAY INTO TUESDAY.

&&

.FIRE...MUCH DRIER AIR MASS IN POST FRONTAL ENVIRONMENT WILL SETTLE
ACROSS THE REGION INTO THE WEEKEND. CURRENTLY THE MODELS SUGGEST
SATURDAY AFTERNOON RELATIVE HUMIDITY VALUES APPROACHING THE 30 TO 35
PERCENT RANGE...ALTHOUGH THE FOUR PLUS HOUR DURATION IS QUESTIONABLE
AT THIS TIME. THEREFORE...WILL JUST KEEP WITH A FIRE WEATHER WATCH
FOR THE NORTHWEST FLORIDA PANHANDLE. SLIGHTLY DRIER AIR AND SIMILAR
TEMPERATURES ON SUNDAY WILL KEEP RH VALUES AT OR BELOW RED FLAG
WARNING CRITERIA.

&&

.PRELIMINARY TEMPS / POPS...

MOBILE     63 33 54 25 / 80 00 00 00
PENSACOLA  61 37 53 28 / 99 00 00 00
DESTIN     60 41 55 33 / 99 00 00 00
EVERGREEN  67 36 49 23 / 99 00 00 00
WAYNESBORO 52 33 49 22 / 60 00 00 00
CAMDEN     61 35 49 22 / 80 00 00 00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SCA INTO TONIGHT GMZ630-650-670.
FL...SCA INTO TONIGHT GMZ655-675.
     FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON.
MS...NONE.

&&

22/16
Hazardous weather outlook, Feb 6, 6:00 AM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST FRI FEB 6 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-062000-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CST FRI FEB 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT)

A COLD FRONT WILL PASS OVER THE AREA TODAY...BRINGING NUMEROUS
SHOWERS AND THUNDERSTORMS. A FEW MAY BECOME SEVERE...WITH DAMAGING
WINDS TO 60 MPH THE MAIN THREAT. LIMITED INSTABILITY WILL HELP TO
LIMIT ANY ORGANIZED SEVERE ACTIVITY TODAY...THOUGH.

STRONG ONSHORE WINDS WILL RESULT IN A HIGH RISK OF RIP CURRENTS
TODAY FOR THE SURF BEACHES OF ALABAMA AND THE WESTERN FLORIDA
PANHANDLE.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)

ANOTHER SYSTEM IS FORECAST TO ARRIVE BY THE MIDDLE OF NEXT WEEK...
HOWEVER NO SEVERE OR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS MAY BE REQUIRED
AT TIMES TODAY.

In the hours before

Special weather statement, Feb 6, 4:01 AM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
401 AM CST FRI FEB 6 2004

ALZ051>055-061-063-MSZ067-075-076-078-079-061030-
CHOCTAW-CLARKE-GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-
PERRY-STONE-WASHINGTON-WAYNE-WILCOX-
401 AM CST FRI FEB 6 2004

...TORNADO WATCH NUMBER 8 HAS BEEN ALLOWED TO EXPIRE FOR THE
FOLLOWING COUNTIES OF

SOUTHWESTERN ALABAMA

CHOCTAW...CLARKE...MOBILE...MONROE...WASHINGTON...WILCOX

INLAND SOUTHEASTERN MISSISSIPPI...

GEORGE...GREENE...PERRY...STONE...WAYNE

The radar

The Mobile radar (KMOB), 93 km away, was scanning. The volume nearest the first event began at 13:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Escambia

When
February 6, 7:50 AM CST to 7:52 AM CST
Where
Escambia County, Belleview
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
30.467, -87.300

A line of thunderstorms moved through Escambia county shortly after sunrise. Winds from one of the storms blew down several large limbs and a couple of trees near Belleview. Power lines were also blown down and a couple of homes suffered minor roof damage from the high winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385412.